Universidad Complutense de Madrid
E-Prints Complutense

Real Plane Algebraic Curves



Downloads per month over past year

Puente Muñoz, María Jesús de la (2002) Real Plane Algebraic Curves. Expositiones Mathematicae, 20 (4). pp. 291-314. ISSN 0723-0869


Official URL: http://www.sciencedirect.com/science/journal/07230869


This paper provides an elementary exposition of affine and projective real plane curves. Where possible, elementary proofs are given, but to some extent, one must make use of results from algebraic geometry (over the complex numbers) and real algebraic geometry. The bulk of the paper discusses algebraic aspects of affine and projective curves, but there is a short section at the end on topological aspects. A major theme of the paper is that real affine curves VR(f) with f an indefinite polynomial in R[X, Y ] have similar properties to complex affine curves,
but semidefinite polynomials give rise to much different behavior. Many examples are given to illustrate the concepts.

Item Type:Article
Uncontrolled Keywords:Minimal polynomial; Topological properties
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:12799
Deposited On:01 Jun 2011 11:28
Last Modified:20 Jan 2016 15:19

Origin of downloads

Repository Staff Only: item control page